Alert archive / California / Wind Advisories in 2022
Wind Advisory 5, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Mar 27, 2022, 2:45 AM PDT for 11 counties in California. It took effect at Mar 27, 2022, 2:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2022, 2:45 AM PDT (09:45 UTC)
- In effect from
- Mar 27, 2022, 2:00 PM PDT
- Expired
- Mar 28, 2022, 5:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 9.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
470 WWUS76 KMTR 270945 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 245 AM PDT Sun Mar 27 2022 CAZ509-511-512-517-518-530-271745- /O.NEW.KMTR.WI.Y.0005.220327T2100Z-220328T1200Z/ San Francisco Peninsula Coast-East Bay Hills and the Diablo Range- Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Southern Monterey Bay and Big Sur Coast- Including the cities of Pacifica, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, Seaside, Monterey, and Marina 245 AM PDT Sun Mar 27 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...East Bay Hills and Central Coast. * WHEN...From 2 PM this afternoon to 5 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
4 follow-up statements
054 WWUS76 KMTR 271720 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1020 AM PDT Sun Mar 27 2022 CAZ509-511-512-517-518-530-280500- /O.CON.KMTR.WI.Y.0005.220327T2100Z-220328T1200Z/ San Francisco Peninsula Coast-East Bay Hills and the Diablo Range- Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Southern Monterey Bay and Big Sur Coast- Including the cities of Pacifica, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, Seaside, Monterey, and Marina 1020 AM PDT Sun Mar 27 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...East Bay Hills and Central Coast. * WHEN...From 2 PM this afternoon to 5 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
306 WWUS76 KMTR 272258 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 358 PM PDT Sun Mar 27 2022 CAZ006-505>508-281200- /O.EXB.KMTR.WI.Y.0005.220327T2300Z-220328T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, and Berkeley 358 PM PDT Sun Mar 27 2022 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY... * WHAT...South winds 15 to 30 mph with intermittent gusts 35 to 50 mph possible. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, North Bay Interior Valleys, North Bay Mountains and San Francisco Bay Shoreline. * WHEN...Until 5 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Southerly pressure gradient is increasing and we are already seeing strong gusts 40 to 45 mph at SFO. Hi- resolution models indicate that enhanced winds could spread into the North Bay as the evening progresses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ509-511-512-517-518-530-281200- /O.CON.KMTR.WI.Y.0005.000000T0000Z-220328T1200Z/ San Francisco Peninsula Coast-East Bay Hills and the Diablo Range- Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Southern Monterey Bay and Big Sur Coast- Including the cities of Pacifica, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, Seaside, Monterey, and Marina 358 PM PDT Sun Mar 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of northern California. * WHEN...Until 5 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
438 WWUS76 KMTR 281004 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 304 AM PDT Mon Mar 28 2022 CAZ509-511-512-517-518-530-281200- /O.CON.KMTR.WI.Y.0005.000000T0000Z-220328T1200Z/ San Francisco Peninsula Coast-East Bay Hills and the Diablo Range- Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Southern Monterey Bay and Big Sur Coast- Including the cities of Pacifica, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, Seaside, Monterey, and Marina 304 AM PDT Mon Mar 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of northern California. * WHEN...Until 5 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ006-505>508-281200- /O.CON.KMTR.WI.Y.0005.000000T0000Z-220328T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, and Berkeley 304 AM PDT Mon Mar 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...South winds 15 to 30 mph with intermittent gusts 35 to 50 mph possible. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, North Bay Interior Valleys, North Bay Mountains and San Francisco Bay Shoreline. * WHEN...Until 5 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
515 WWUS76 KMTR 281145 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 445 AM PDT Mon Mar 28 2022 CAZ509-511-512-517-518-530-281245- /O.EXP.KMTR.WI.Y.0005.000000T0000Z-220328T1200Z/ San Francisco Peninsula Coast-East Bay Hills and the Diablo Range- Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Southern Monterey Bay and Big Sur Coast- Including the cities of Pacifica, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, Seaside, Monterey, and Marina 445 AM PDT Mon Mar 28 2022 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... $$ CAZ006-505>508-281245- /O.EXP.KMTR.WI.Y.0005.000000T0000Z-220328T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, and Berkeley 445 AM PDT Mon Mar 28 2022 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... $$ For more information from the National Weather Service visit http://weather.gov/mtr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Mar 26, 11:39 PM PDT, 3 hours 6 minutes earlier.
Area forecast discussion, Mar 26, 11:39 PM PDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1139 PM PDT Sat Mar 26 2022
.SYNOPSIS...Dry weather through the daylight hours of Sunday.
A storm system will impact the region Sunday night into Monday
with widespread rainfall and gusty winds. This system could bring
moderate to heavy rainfall at times which may reach criteria for
debris flows for the Colorado Fire and Dolan Fire burn scars along
the Big Sur Coastline. Dry and seasonable weather returns
thereafter.
&&
.DISCUSSION...as of 09:05 PM PDT Saturday...Main update this
evening is that we've issued a Flash Flood Watch for the Colorado
and Dolan burn scars along the Big Sur coastline. It is valid from
7pm PDT Sunday through 6 am PDT Monday morning. After looking at
the latest hi-res models, we see indications that rain rates could
be heavy at times, especially during the NCFR (narrow cold
frontal rainband) passage late Sunday night. Rain rates could peak
between 0.4" to 0.6"/hour along portions of the Big Sur
coastline. The higher end of that range would meet criteria for
debris flows for those two burn scars which is why we've issued
the Watch. As stated below in the previous discussion, the
Colorado Fire burn scar has not been "tested" yet under moderate
to heavy rain and we want folks in the area to be aware that
heavier rain could cause movement within the Colorado burn scar.
If slides impact Highway 1, then be prepared with supplies at home
in case the road gets blocked. In addition, there may be
potential for power outages. Highest rain amounts for the Colorado
burn scar could reach a little over 1.5" while the highest rain
amounts for the Dolan could exceed 3".
Otherwise, no changes to the forecast in regards to the timing or
total rain amounts with this system. The other thing to monitor
will be the slight chance of thunderstorms Monday afternoon. If
thunderstorms do develop, especially near any burn scars, then
that may trigger risk for debris flows as well with brief, heavy
downpours.
&&
.PREV DISCUSSION...as of 1:43 PM PDT Saturday...No short term weather
concerns this afternoon through most of the daylight hours of
Sunday. It a pleasant Saturday afternoon across the region with
cool 50s at the coast and temps warming into the 70s inland. Some
stubborn marine clouds remain in place near Ocean Beach and around
Monterey. Otherwise a few wisps of increasing high clouds to
signal the upcoming change in the weather.
Satellite shows a well defined area of low pressure getting
cranked up well west of Oregon with some cold cellular looking
clouds dropping down into the backside of the upper trough,
something we haven't seen too much of this winter. Meanwhile a
plume of 1 inch TPW is strung out ahead of the incoming surface
low and upper trough.
In terms of sensible weather the forecast stays dry during the day
Sunday so no need to cancel outdoor plans. Increasing clouds and
southerly winds will bring a chill to the air with inland temps
cooling back into the 60s.
Well organized rainband associated with an occluding front will
move onshore sometime around 03z (8 pm Sunday night), perhaps
slightly earlier for the North Bay. Model cross sections show deep
moisture up through at least 500 mb with strong 700 mb ascent in
excess of 10 microbars per second. Meanwhile winds in the boundary
layer will be south/southwest and ideally aligned for upslope flow
into the coastal ranges. All this points to a period of steady
rainfall for several hours Sunday night as the front moves
through the region. The rainfall should be mostly beneficial after
an extraordinarily dry start to 2022. This should be the wettest
system since the late December storms. Latest model solutions
suggest about a 3-6 hour window of steady rainfall as the front
moves through Sunday night into early Monday morning. The steady
rain should be exiting the Bay Area by the Monday morning commute
though it may linger longer for the Central Coast.
A period of gusty winds will occur just ahead of and during the
frontal passage on Sunday night with the strongest winds coast and
hills where some gusts to 45 mph will likely occur. Heavy
downpours can bring down some high momentum air at times as well.
One area we will be watching closely is the Colorado Fire burn
area from January of 2022, as it hasn't really been rain tested
yet in terms of debris flow potential. In these situations its
often the short term heavy rain rates that are of bigger concern
than steady moderate rainfall over a several hour period. That
being said the Santa Lucia range is expected to see the heaviest
rainfall with this event as orographics will be ideal as the low
level moisture boundary gets wrung out over the coastal range. In
addition the upper level jet dynamics and surface low will be more
focused over the Central Coast.
The cold core upper low looks to be taking a farther south
trajectory that will keep the Santa Cruz mtns/Mt Hamilton region
on the northern edge for the best moisture and instability on
Monday. Still expect showers and possible t-storms on Monday with
the best chances Monterey and San Benito counties while the North
Bay will have the lowest chances for post frontal showers on
Monday.
The pattern dries out Monday night leaving cool and dry conditions
in place Tuesday morning.
Dry and seasonable weather is then forecast Tuesday through Friday
and likely into next weekend. No real warm weather to note, but no
rain is likely with daytime highs 60s and lower 70s.
Cluster and ensemble solutions showing about 30-50% chance of
another trough along the West Coast by around April 4-5th for our
next chance of any appreciable rain.
&&
.AVIATION...as of 11:39 PM PDT Saturday...For the 06Z TAFs.
Predominantly VFR at this hour with localized LIFR at coastal
terminals (KHAF/KWVI). Night satellite imagery shows a high cloud
deck over the region, and hints of low coastal stratus which is
mostly obscured by the higher clouds. Expecting some inland
penetration of low stratus overnight, based on latest hi-res model
output and a moderate onshore gradient, but more patchy in
nature, and focused on coastal terminals. MVFR/IFR cigs likely
away from the immediate coast with LIFR along the immediate coast
and in the Sonoma Valley with patchy FG. Winds will be mostly
light overnight, but will become southerly ahead of an approaching
front (expected Sunday night). These southerly winds are forecast
to increase after 18Z with stronger southerly gusts 20-35 kts
likely. The leading edge of the front is expected around 02Z-04Z
Sunday, bringing light rain. For now, models are suggesting the
initial heaviest band of rain to pass over the Bay Area between
04Z to 06Z Sunday, which will lower vis/cigs to MVFR/IFR. Showers
and low cigs will linger overnight into Monday, ending later
around Monterey Bay.
Vicinity of KSFO...Currently VFR with light onshore winds. Models
are disagreeing with the chance for clouds impinging on the
terminal. FEW low clouds reported at area terminals, but best
chances for reduced conditions after 12Z. Stronger confidence in
MVFR conditions, but will monitor for IFR. Winds will turn
southerly Sunday morning and increase into 18Z. Strong southerly
wind gusts are expected at the terminal Sunday afternoon,
approaching 30-35 kts. Chances for rain increase after 00Z Sunday
evening with chances for moderate rain towards 03Z-06Z. Showers
may linger overnight with possible MVFR cigs.
KSFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...A mix of VFR/LIFR as low clouds linger
around the bay. Currently only KWVI is reporting these low clouds
and the extent of the clouds is not easily seen on satellite
imagery. Models do support low cigs across area terminals
overnight, but hard to pinpoint the timing. MVFR/IFR/local LIFR
cigs are expected with light winds becoming southerly. Southerly
winds will pick up with the chance for stronger gusts Sunday
afternoon, especially along the Big Sur coast and through the
Salinas Valley. Chances are increasing for rain towards 03z Sunday
night with MVFR/IFR conditions expected. Showers may also linger
through much of Monday.
&&
.MARINE...as of 8:50 PM PDT Saturday...Conditions will be mild
overnight night before Sunday's weather system. Sunday night is
forecast to have widespread rain showers and a slight chance for
thunderstorms. Winds will be strong and southerly with stronger
wind gusts along the immediate coastline over the southern waters
are expected to have gale force wind gusts. These strong gusts
will make for steep wind waves making for hazardous conditions for
smaller vessels. Winds will slowly diminish late Monday into
Tuesday morning for more mild conditions next week.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm from 3 AM
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm from 3 AM
&&
PUBLIC FORECAST: Bingaman/Walbrun
AVIATION: Lorber
MARINE: DK
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:03 PM PDT | Flash Flood Watch | MTR | Monterey | 46 hr |
| Mar 27, 2:32 PM PDT | Gale Watch | MTR | 7 hr |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.